Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 5, 2021, 11:33 PM EDT for Bleckley County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2021, 11:33 PM EDT (03:33 UTC)
- Expired
- Oct 6, 2021, 12:00 AM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 30
County Bleckley County, GA
The radar
The Robins AFB radar (KJGX), 26 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671
WWUS82 KFFC 060333
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1133 PM EDT Tue Oct 5 2021
GAZ083-096-107-109-060400-
Bleckley GA-Dodge GA-Twiggs GA-Pulaski GA-
1133 PM EDT Tue Oct 5 2021
...A thunderstorm producing heavy rainfall will impact portions of
northwestern Dodge, northeastern Pulaski, southeastern Twiggs and
Bleckley Counties through MIDNIGHT EDT...
At 1131 PM EDT, the thunderstorm was near Cochran, moving north at
20 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Cochran, Dubois, Coley Station, Tarversville, Gresston, Empire,
Yonkers, Mobley Crossing, Roddy, Baileys Park, Magnolia, Royal,
Paulk, Goldsboro, Cary and Porter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3248 8350 3249 8349 3249 8350 3255 8352
3258 8322 3250 8318 3223 8318 3221 8340
TIME...MOT...LOC 0331Z 175DEG 19KT 3241 8331
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 5, 8:01 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Oct 5, 8:01 PM EDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 801 PM EDT Tue Oct 5 2021 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 328 PM EDT Tue Oct 5 2021/ SHORT TERM /Tonight through Wednesday Night/... The unsettled and very wet conditions will persist through the short term courtesy the slow-progressing closed upper low to our west. The low will begin to lift northward across the mid-Mississippi Valley on Wednesday into Wednesday night, though southerly flow around the eastern side of the low will continue to provide abundant deep moisture locally. With sufficient instability and lift remaining in place, waves of scattered to widespread convection are anticipated through the period, providing ongoing hydrological concerns. Atmospheric moisture content will remain well above climatological norms for October with precipitable water values over 1.5 inches to near 2 inches across the area - above the 90th percentile for this time of year. Copious rainfall amounts have already fallen since yesterday, with widespread 1 to 4 inch amounts along a swath bisecting the forecast area from southwest to northeast and locally higher totals over 6 inches. Soils are thus now saturated in these areas, and additional forecast heavy rainfall totals of 2 to 4 inches with locally higher totals across north Georgia will lead to flash flooding. For these reasons, the Flash Flood Watch remains in effect for roughly the northwest two-thirds of the area through Thursday morning, though the watch could be extended in time and/or area if forecast trends require. Hi-resolution model guidance is further consistently indicating the potential for training convective bands from late tonight through the day Wednesday. Obviously, the exact location where any of these persistent bands setup remains to be seen, but the flash flooding potential will be exacerbated where this occurs. To further drive this point home, the WPC ERO highlights a Moderate risk area across much of north Georgia for Wednesday. All this is to say, there will be some potential for isolated significant flash flooding where localized higher precipitation maxima occur. RW LONG TERM /Thursday through Tuesday/... By Thursday morning, the closed upper-level low that has driven the very active, very saturated weather pattern over the past few days has begun to open and shift off to the north. Despite this migration, we remain under a regime of southwesterly flow aloft, with Gulf moisture continuing to stream northeastward into the region through Saturday. PWATs will hover around the 1.5-1.9" range even as the strongest flow starts to taper off, accompanied by still- sufficient instability. As a result, the chance of showers and thunderstorms will stick around through Saturday as well, though PoPs will follow a trend of gradually decreasing to the southwest each day. A brief but welcome reprieve from the inundation we've received will begin starting Sunday, but the degree and duration of drying out will be short lived. There is good model agreement that a stout upper-level ridge will push in from the west, placing the CWA under northwesterly to northeasterly flow aloft. The GFS shows a more complete drying of the column Sunday through Monday, likely due to the influence of a stronger surface high. The Euro keeps some mid-to- upper level moisture around, which would lead to lingering slight to low end chance PoPs, namely for west central Georgia. Because the next disturbance in the upper-level wave train and its attendant frontal boundary approaches from the west late Monday, edging out the upper high, have kept slight chance PoPs during the afternoon to start the work week to account for residual moisture and increased lift from the front. High temperatures will remain right around average through the extended, with minimum temperatures as much as 10 degrees above average thanks to continued insulating cloud cover overnight. 96 && .AVIATION... 00Z Update... Ceilings remain mixed as the period begins, but are primarily low VFR to MVFR. Ceilings are anticipated to steadily lower during the overnight ours, reaching IFR between 05-07Z. There is currently a lull in precip coverage, with prevailing VCSH being carried at all sites except CSG, where -SHRA remains. Rain chances are expected to increase once again overnight, with prevailing SHRA returning to all sites by sunrise. There is a chance of thunder in the afternoon tomorrow, warranting a PROB30 for TSRA at the metro ATL sites from 17-23Z. Winds will be E through the period at 5-10 kts. //ATL Confidence...00Z Update... Medium confidence on ceilings and precipitation timing. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 67 76 66 77 / 60 90 80 80 Atlanta 66 75 66 77 / 60 90 80 80 Blairsville 62 71 61 71 / 80 90 90 90 Cartersville 66 75 66 77 / 60 90 90 80 Columbus 67 78 67 81 / 40 90 80 80 Gainesville 65 73 65 74 / 80 90 90 80 Macon 68 79 67 83 / 50 90 80 70 Rome 67 76 67 78 / 60 90 90 80 Peachtree City 66 75 66 78 / 60 90 80 80 Vidalia 71 82 70 85 / 40 70 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late Wednesday night for the following zones: Banks...Barrow...Bartow...Bibb...Butts...Carroll... Catoosa...Chattahoochee...Chattooga...Cherokee...Clarke... Clayton...Cobb...Coweta...Crawford...Dade...Dawson...DeKalb... Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon... Greene...Gwinnett...Hall...Haralson...Harris...Heard...Henry... Jackson...Jasper...Jones...Lamar...Lumpkin...Madison...Marion... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike... Polk...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Talbot...Taylor...Towns...Troup...Union...Upson... Walker...Walton...Webster...White...Whitfield. && SHORT TERM...RW LONG TERM....96 AVIATION...King
Hazardous weather outlook, Oct 5, 9:01 PM EDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 901 PM EDT Tue Oct 5 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070115- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 901 PM EDT Tue Oct 5 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Rounds of showers and isolated thunderstorms, with locally heavy rainfall, will continue overnight. Locally heavy rainfall could lead to flash flooding. A Flash Flood Watch is in effect for much of north and central Georgia. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Continued rounds of showers and thunderstorms can be expected across north and central Georgia through Thursday. The main concern will be periods of heavy rainfall and the potential for flash flooding. A Flash Flood Watch is in effect for much of north and central Georgia through early Thursday morning. Widespread rainfall totals of 2 to 6 inches, with higher localized amounts, especially in the high terrain of northeast Georgia, are expected by Thursday morning. Some of these totals may be realized over a period of several hours due to high rain rates and training storms. Creeks and smaller streams could flood quickly and larger rivers will rise to bankfull or higher by the latter half of the week. Outside of flooding concerns, a few stronger storms could also produce gusty winds, frequent lightning, and downed trees due to saturated soils. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Oct 5, 10:57 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1057 PM EDT Tue Oct 5 2021
GAZ083-095-096-107>109-060330-
Houston GA-Wilcox GA-Bleckley GA-Dodge GA-Twiggs GA-Pulaski GA-
1057 PM EDT Tue Oct 5 2021
...A thunderstorm producing heavy rainfall will impact portions of
northwestern Dodge, Pulaski, southern Twiggs, north central Wilcox,
Bleckley and east central Houston Counties through 1130 PM EDT...
At 1056 PM EDT, the thunderstorm was over Baileys Park, or near
Hawkinsville, moving north at 25 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cochran, Eastman, Hawkinsville, Union, Dubois, Tarversville, Empire,
Mobley Crossing, Roddy, Baileys Park, Ocmulgee Banks, Royal, Ocmulgee
Public Fishing Area, Paulk, Goldsboro, Cary, Godwinsville, Pulaski
State Prison, Porter and Kathleen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3213 8312 3206 8342 3252 8363 3260 8324
TIME...MOT...LOC 0256Z 161DEG 20KT 3229 8337
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 5, 11:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1133 PM EDT Tue Oct 5 2021
GAZ083-096-107-109-060400-
Bleckley GA-Dodge GA-Twiggs GA-Pulaski GA-
1133 PM EDT Tue Oct 5 2021
...A thunderstorm producing heavy rainfall will impact portions of
northwestern Dodge, northeastern Pulaski, southeastern Twiggs and
Bleckley Counties through MIDNIGHT EDT...
At 1131 PM EDT, the thunderstorm was near Cochran, moving north at
20 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Cochran, Dubois, Coley Station, Tarversville, Gresston, Empire,
Yonkers, Mobley Crossing, Roddy, Baileys Park, Magnolia, Royal,
Paulk, Goldsboro, Cary and Porter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3248 8350 3249 8349 3249 8350 3255 8352
3258 8322 3250 8318 3223 8318 3221 8340
TIME...MOT...LOC 0331Z 175DEG 19KT 3241 8331
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 10:30 PM EDT | River Flood Warning | FFC | Barrow, Jackson | 16 hr |
| Oct 5, 10:37 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 16 hr |
| Oct 5, 10:45 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 16 hr |
| Oct 5, 10:57 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Pulaski | 33 min |
| Oct 6, 12:01 AM EDT | Special Weather Statement | FFC | Bleckley | 29 min |
| Oct 6, 3:27 AM EDT | Special Weather Statement | FFC | Crisp | 63 min |
| Oct 6, 4:20 AM EDT | Special Weather Statement | FFC | Crisp, Dooly, Houston | 55 min |
| Oct 6, 5:00 AM EDT | Flash Flood Warning | FFC | Dooly, Houston | 6 hr |
| Oct 6, 5:30 AM EDT | Special Weather Statement | FFC | Bibb, Houston | 60 min |
| Oct 6, 6:14 AM EDT | Flash Flood Warning | FFC | Bibb, Houston, Peach, Twiggs | 6 hr |
| Oct 6, 7:06 AM EDT | Special Weather Statement | FFC | Bibb, Jones | 54 min |
| Oct 6, 7:55 AM EDT | Special Weather Statement | FFC | Jones | 65 min |
| Oct 6, 8:55 AM EDT | Flash Flood Warning | FFC | Bibb, Jasper, Jones, Twiggs | 9 hr |
| Oct 6, 10:19 AM EDT | Special Weather Statement | FFC | Upson | 56 min |
| Oct 6, 10:22 AM EDT | Special Weather Statement | FFC | Putnam | 53 min |
| Oct 6, 10:31 AM EDT | Flash Flood Warning | FFC | Crawford, Lamar, Monroe, Upson | 6 hr |
| Oct 6, 10:42 AM EDT | Flash Flood Warning | FFC | Jasper, Jones, Putnam | 7 hr |
| Oct 6, 11:42 AM EDT | Special Weather Statement | FFC | Pike | 63 min |
| Oct 6, 12:18 PM EDT | Flash Flood Warning | FFC | Pike, Talbot, Upson | 6 hr |
| Oct 6, 12:56 PM EDT | Special Weather Statement | FFC | Upson | 34 min |
| Oct 6, 1:23 PM EDT | Flash Flood Warning | FFC | Crawford, Lamar, Pike, Taylor, Upson | 4 hr |
| Oct 6, 1:30 PM EDT | Flash Flood Warning | FFC | Morgan, Putnam | 5 hr |
| Oct 6, 1:59 PM EDT | River Flood Warning | FFC | Putnam | 5 hr |
| Oct 6, 2:19 PM EDT | Tornado Warning | FFC | Monroe | 26 min |
| Oct 6, 2:45 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Oct 6, 2:57 PM EDT | Flash Flood Warning | FFC | Bibb, Crawford, Monroe, Peach | 5 hr |
| Oct 6, 3:38 PM EDT | Special Weather Statement | FFC | Laurens | 37 min |
| Oct 6, 6:13 PM EDT | Flash Flood Warning | FFC | Jasper, Putnam | 3 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.